Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 200, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 23, 2000, 6:02 PM CDT for McDonald County, Newton County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2000, 6:02 PM CDT (23:02 UTC)
- Expired
- Sep 23, 2000, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 232304 SVRSGF MOC119-145-232345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 602 PM CDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN SOUTHWEST MISSOURI MCDONALD COUNTY IN SOUTHWEST MISSOURI * UNTIL 645 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF ANDERSON...OR 12 MILES NORTHWEST OF PINEVILLE...MOVING NORTHEAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEOSHO BY 615 PM CDT. LEAWOOD...SAGINAW...SHOAL CREEK DRIVE BY 620 PM CDT. DIAMOND...FAIRVIEW...GRANBY BY 630 PM CDT. THE TOWNS OF STARK CITY...NEWTONIA...RITCHEY AND WENTWORTH ARE ALSO IN THE PATH OF THIS STORM. IF SEVER"E WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:50 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 23, 2:50 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT SAT SEP 23 2000 SHORT TERM PROBLEMS ARE THE CHANCES FOR REDEVELOPMENT OF CONVECTION ALONG STRONG COLD FRONT THIS AFTERNOON. IN LATER PERIODS... FORECAST CHALLENGES ARE OVERRUNNING RAINFALL POTENTIAL AND TEMPERATURES. COLD FRONT EXTENDS FROM NEAR KSTL TO JUST NORTH OF KJLN TO JUST SOUTH OF KBVO. SFC WAVE OVER NORTHEAST OKLAHOMA IS HOLDING THE FRONT UP OVER SOUTHWEST MO AND OK. THERMAL AND THETA-E RIDGES EXTEND FROM EASTERN OK INTO EXTREME SOUTHWEST MO. CLOUDS FROM MORNING CONVECTION LIMITED INSTABILITY INITIALLY...BUT NOW WITH LARGE BREAKS SOUTH OF I- 44...ATMOSPHERE DESTABILIZING WITH SFC HEATING AND SOME LOW LEVEL MOISTURE ADVECTION. IF TEMPERATURE CAN GET INTO THE LOW TO MID 80S... SFC BASED CONVECTION STILL POSSIBLE...WITH BEST CHANCE IN SOUTHWEST MO COUNTIES. WILL WATCH SHORT TERM TRENDS AND ADJUST WORDING IN THE NEW ZFP ACCORDINGLY. MODELS HAVING SOME TROUBLE WITH FRONTAL BOUNDARY MOVEMENT THROUGH 18Z. IN GENERAL MODEL GUIDANCE PUSHING FRONT THROUGH THE AREA A BIT TOO QUICKLY. MODELS ALL GENERALLY SIMILAR...BUT WILL FOLLOW 12Z ETA AMD MESO ETA FOR FRONTAL BOUNDARY POSITIONS...MAKING SMALL ADJUSTMENTS IN THE SHORT TERM. LOW ALONG FRONT NOW IN NORTHEAST OK EXPECTED TO SLOWLY PUSH ACROSS NORTHERN AR TONIGHT TO NEAR THE MO BOOTHEEL BY 12Z SUNDAY. FRONT HANGS UP FROM WESTERN TN TO CNTRL TX THROUGH SUNDAY BEFORE FINALLY PUSHING OUT OF THE REGION SUNDAY NIGHT/MONDAY MORNING AS STRONG 5H SHORTWAVES MOVES EAST THROUGH MO. AS ADVERTISED BY PREVIOUS MODEL RUNS...OVERRUNNING SITUATION SETS UP OVER THE FORECAST AREA LATE TONIGHT/SUNDAY THROUGH MONDAY MORNING. NOT PLANNING ON ANY MAJOR CHANGES TO GOING FORECASTS. ELEVATED INSTABILITY PRESENT IN MODEL SOUNDINGS BEHIND THE FRONT...SO WOULDN'T BE SURPRISED BY ELEVATED CONVECTION IN SOUTH CNTRL MO THROUGH SUNDAY. HIGHEST QPF IS NEAR AND JUST SOUTH OF THE AR BORDER...INITIALLY WITH CONVECTION THAT FIRES UP TONIGHT...AND THEN WITH OVERUNNING RAIN. WILL KEEP HIGHEST RAIN CHANCES IN THE SOUTHERN COUNTIES...BUT WILL KEEP LIKELY TO CATEGORICAL POPS IN ALL COUNTIES THROUGH SUNDAY NIGHT BEFORE TAPERING OFF WEST TO EAST ON MONDAY. NOGAPS/OLD MRF STILL LOOK DRY AND COOL TUESDAY-THURSDAY. NOT CONSIDERING A FLASH FLOOD WATCH ATTM. LOOKS LIKE THAT OVERALL... HEAVIEST RAIN WILL FALL ALONG AR BORDER...ESPECIALLY SOUTH CNTRL MO...WHERE IT HAS BEEN VERY DRY. FUTURE SHIFTS WILL NEED TO CONTINUE TO MONITOR RAINFALL TRENDS. PRELIMINARY GUIDANCE: FCSTID = 26/DSA SGF 58 61 48 60 / 60 80 80 60 JLN 56 60 47 60 / 70 80 60 40 UNO 61 63 50 60 / 60 80 80 70 VIH 54 56 46 58 / 60 70 70 40 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Sep 23, 1:00 PM CDT, 5 hours 2 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT SEP 23 2000 ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44 LATE THIS AFTERNOON AND EARLY THIS EVENING... A STRONG COLD FRONT THAT EXTENDS FROM NEAR SAINT LOUIS TO CHANUTE KANSAS WILL SLOWLY MOVE SOUTHEAST THROUGH THE MISSOURI OZARKS LATE TODAY AND TONIGHT. WIDESPREAD LOW CLOUDS ACROSS THE REGION HAVE KEPT THE ATMOSPHERE STABLE THROUGH EARLY AFTERNOON. SIGNIFICANT BREAKS IN THE CLOUDS ALONG WITH ABUNDANT LOW LEVEL MOISTURE WILL ALLOW THE ATMOSPHERE TO DESTABILIZE IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THESE AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT WITH ANY ISOLATED SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT... WEATHER RELATED ACTIVATION FOR SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. HOWEVER...CONDITIONS SHOULD BE MONITORED FOR FUTURE DEVELOPMENT. ...OUTLOOK FOR SUNDAY THROUGH WEDNESDAY... WIDESPREAD LIGHT TO MODERATE RAIN WILL OCCUR SUNDAY AND SUNDAY NIGHT BEFORE ENDING MONDAY. DRY CONDITIONS ARE THEN EXPECTED FOR TUESDAY AND WEDNESDAY. DSA
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.